Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 162, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 18, 2003, 11:14 AM CST for Harrison County, Jackson County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 11:14 AM CST (17:14 UTC)
- Expired
- Nov 18, 2003, 12:15 PM CST
- In force
- 61 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 81 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 18, 6:55 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 181714 SVRNEW MSC047-059-181815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1112 AM CST TUE NOV 18 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF...ST. MARTIN...LONG BEACH...GULFPORT... BILOXI JACKSON COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF OCEAN SPRINGS * UNTIL 1215 PM CST * AT 1106 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES WEST OF SAUCIER TO 10 MILES SOUTH OF PASS CHRISTIAN. THE LINE WAS MOVING EAST 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SAUCIER...LYMAN AT 1125 AM CST GULFPORT AT 1130 AM CST OCEAN SPRINGS AT 1210 PM CST A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3070 8935 3016 8926 3034 8866 3092 8875 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 3:00 AM CST, 8 hours 14 minutes earlier.
Area forecast discussion, Nov 18, 3:00 AM CST, 8 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 AM CST TUE NOV 18 2003 SOME VERY ACTIVE WEATHER GETTING READY TO IMPACT THE LOCAL FORECAST AREA TODAY. THE MAIN LINE OF STORMS IS DETACHED WELL AHEAD OF THE SURFACE BOUNDARY AND SHOULD BEGIN TO ENTER THE WESTERN HALF OF THE FORECAST AREA SOMETIME AROUND 500Z. MOST MESOSCALE MODELS HAS THIS LINE SURGING THROUGH THE AREA DURING THE MORNING AND EARLY AFTERNOON HOURS WITH THE LINGERING S/W FOLLOWING SUIT KEEPING RAIN IN PLAY MUCH OF THE DAY. WILL PROBABLY SEE SOME RAIN CONTINUE INTO THE EVENING HOURS BEFORE THE S/W CLEARS THE FORECAST AREA. FOR NOW THOUGH...MODERATE TO HEAVY RAINS ALONG WITH ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THE MORNING HOURS. REST OF THE FORECAST WILL REMAIN PRETTY MUCH AS IS FOR NOW AS MUCH OF THE EMPHASIS AND DETAIL IS REQUIRED IN THE SHORT TERM. PRELIM NUMBERS... MCB 77/51/65/42 94-0 BTR 80/53/67/43 94-0 MSY 80/60/69/51 85-0 GPT 77/55/68/45 85-0 CORRECTED FFA ZONES IN LA .NEW...SMALL CRAFT ADVISORY...KPQL TO INTRACOASTAL CITY OUT 60 NM LA...FLOOD WATCH LAZ034>040-046>050-056-057 THROUGH 430 PM. MS...FLOOD WATCH MSZ068>071-077-080>082 THROUGH 430 PM. 09
Hazardous weather outlook, Nov 18, 11:00 AM CST, 14 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING TODAY... ...THUNDERSTORMS... WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AHEAD OF AN ADVANCING COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION LATER TONIGHT. THE GREATEST THREAT WILL COME FROM A LINE OF STRONG TO SEVERE THUNDERSTORMS WHICH WILL MOVE THROUGH THE COASTAL MISSISSIPPI COUNTIES EARLY THIS AFTERNOON. THE RAIN IS EXPECTED TO DIMINISH ACROSS THE REGION DURING THE EVENING HOURS. ...FLASH FLOODING... LOCAL TRAINING OF THUNDERSTORMS WITH INDIVIDUAL STORM TOTALS AROUND THREE TO FIVE INCHES WILL ALSO LEAD TO A THREAT OF FLASH FLOODING IN AND NEAR CREEKS...STREAMS AND LOW LYING AREAS. ...MARINE HAZARDS... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NAUTICAL MILES INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. SOUTHERLY WINDS FROM 20 TO 30 KNOTS WILL BE SHIFTING TOWARD THE NORTHWEST LATE TONIGHT AS THE COLD FRONT PUSHES THROUGH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ACROSS THE COASTAL WATERS AND TIDAL LAKES INTO EARLY THURSDAY BEFORE WINDS AND SEAS SUBSIDE. OTHERWISE...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED WEDNESDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. ALL FIRST RESPONSE AGENCIES SHOULD CLOSELY MONITOR THIS UNFOLDING SEVERE WEATHER AND HEAVY RAINFALL SITUATION.
In the hours before
Local storm report, Nov 18, 6:35 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
635 AM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0538 AM ALG HY 418 NR LETTSWORTH LA WIND DAMAGE
11/18/03 POINTE COUPEE PORCH DAMAGED ON MOBILE
HOME. TREES DOWN. REPORTED
BY SHERIFF DEPARTMENT.
0558 AM NR WOODVILLE MS WIND DAMAGE
11/18/03 WILKINSON TREE LIMBS DOWN OVER POWER
LINES.Special weather statement, Nov 18, 7:15 AM CST, 3 hours 59 minutes before
LAZ034-035-046-047-MSZ068-181330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 715 AM CST TUE NOV 18 2003 ...TORNADO WATCH 957 CANCELLED... TORNADO WATCH 957 HAS BEEN CANCELLED FOR THE FOLLOWING LOCATIONS: IN SOUTHEAST LOUISIANA... IBERVILLE...POINTE COUPEE...WEST BATON ROUGE AND WEST FELICIANA IN SOUTHWEST MISSISSIPPI... WILKINSON THE LINE OF STRONG THUNDERSTORMS WHICH PROMPTED THE TORNADO WATCH HAS MOVED EAST OF THESE LOCATIONS. 17
Special weather statement, Nov 18, 10:25 AM CST, 49 minutes before
LAZ034-035-046-047-MSZ068-181800- SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE NEW ORLEANS LA 1025 AM CST TUE NOV 18 2003 TORNADO WATCH NUMBER 958 IS CANCELED FOR THE FOLLOWING PARISHES... IN SOUTHEAST LOUISIANA... EAST BATON ROUGE...EAST FELICIANA...LIVINGSTON...ST HELENA...ST JAMES...ASCENSION...ASSUMPTION...TANGIPAHOA...WASHINGTON...ST TAMMANY...ST JOHN THE BAPTIST...UPPER LAFOURCHE...LOWER LAFOURCHE...UPPER TERREBONNE...LOWER TERREBONNE...ST CHARLES...UPPER JEFFERSON...LOWER JEFFERSON...ORLEANS...UPPER PLAQUEMINES...UPPER ST BERNARD IN ADDITION THE TORNADO WATCH IS CANCELED FOR THE FOLLOWING MISSISSIPPI COUNTIES... AMITE...PIKE...WALTHALL THE TORNADO WATCH REMAINS IN EFFECT FOR LOWER PLAQUEMINES...LOWER ST BERNARD PARISHES IN LOUISIANA AND HANCOCK...HARRISON...JACKSON...PEARL RIVER COUNTIES IN MISSISSIPPI UNTIL 1200 PM CST.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 5:16 AM CST | Severe Thunderstorm Warning | LIX | Wilkinson | 44 min |
| Nov 18, 6:03 AM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 42 min |
| Nov 18, 7:05 AM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 40 min |
| Nov 18, 7:45 AM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 45 min |
| Nov 18, 8:29 AM CST | Severe Thunderstorm Warning | LIX | Walthall | 46 min |
| Nov 18, 9:10 AM CST | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 65 min |
| Nov 18, 9:29 AM CST | Tornado Warning | LIX | Pearl River | 46 min |
| Nov 18, 9:32 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 43 min |
| Nov 18, 10:11 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 49 min |
| Nov 18, 10:52 AM CST | Tornado Warning | LIX | Hancock, Harrison | 23 min |
| Nov 18, 12:13 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.